MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 10MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 10MM X 25MM; SCREW, FIXATION, BONE
Model Number 72201785
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during an acl reconstruction, the biosure screw broke at the tip while it was being inserted into the tunnel.All pieces were removed with forceps.The procedure was completed with a significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection found an empty box for the described product was returned.A review of the material, found that each component should be visually inspected for all non-conforming attributes defined in the procedure and according to the acceptance criteria on the part drawing, data sheet, or associated sops.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The complaint was not confirmed and the root cause could not be determined as the condition in which the device was received did not allow for evaluation of the reported complaint.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the lot did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the instructions for use found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the manufacturing procedure found that each component should be visually inspected for all non-conforming attributes defined in the procedure and according to the acceptance criteria on the part drawing, data sheet, or associated sops.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Internal complaint reference: (b)(4).

Brand Name
BIOSURE HA 10MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11066423
Report Number1219602-2020-02151
Device Sequence Number4241166
Product Code HWC
UDI-Device Identifier03596010611819
UDI-Public03596010611819
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2024
Device Model Number72201785
Device Catalogue Number72201785
Device Lot Number50830390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer04/27/2021
06/25/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date04/28/2021
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1